Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 217, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2012, 5:26 PM CDT for Coffee County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 14, 2012, 5:49 PM CDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Coffee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS52 KTAE 142226
SVRTAE
ALC031-142300-
/O.NEW.KTAE.SV.W.0217.120614T2226Z-120614T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 600 PM CDT
* AT 522 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ELBA...AND REMAINS NEAR STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO...DAMASCUS...CURTIS...AND LEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3153 8620 3154 8615 3161 8615 3162 8614
3163 8590 3130 8589 3120 8620
TIME...MOT...LOC 2224Z 067DEG 3KT 3143 8605
$$
15-HARRIGAN1 follow-up statement
161
WWUS52 KTAE 142249
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM CDT THU JUN 14 2012
ALC031-142300-
/O.CAN.KTAE.SV.W.0217.000000T0000Z-120614T2300Z/
COFFEE AL-
549 PM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR COFFEE COUNTY IS CANCELLED...
LAT...LON 3153 8620 3154 8615 3161 8615 3162 8614
3163 8590 3130 8589 3120 8620
TIME...MOT...LOC 2250Z 067DEG 3KT 3142 8607
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:45 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 14, 1:45 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT Thu Jun 14 2012 .SYNOPSIS... The combination of a quasi-stnry frontal boundary and a passing shortwave has produced a very active afternoon with strong to severe storms with damaging winds and possibly hail and very heavy rain across inland counties especially GA and Big Bend. Keeping a close eye on GA storms for localized flooding concerns. AT UPPER LEVELS... The large scale pattern has deamplified some in last 24 hrs. This is highlighted by low across Nrn ND/Canadian border with trough SWWD to Srn CA. in nrn stream weak ridging Dakotas Ewd to Ern seaboard and in Srn stream ridging Desert SW Ewd to TX and broad weak trough Ewd into adjacent Wrn Atlc with low over Ern LA. Satellite shows enhanced WNW flow from base of ridge in NM to across SE TX and into local region. Also multiple MCV and/or other minor impulses propagating E through this trough. One exited FL Panhandle this aftn and another was moving ESE across MS. Models show than Srn stream ridge will build ENE into the Srn Plains with ridge extending toward NE region Fri into Sat. In response, trough over extreme Wrn Atlc retrogrades SWWD over Nrn Gulf Coast to Mid South region. Assocd shortwave across local area this aftn exits local region by tonight while cutoff low develops just east of Carolina coast with trough SWD to Bahamas. All this places local area in wake of shortwave and in backside of Atlc trough yielding dry NLY flow advecting into region. However new guidance keeps moisture in a little longer. This reflected in area model soundings. i.e. GFS TAE with 1.90 inch PWAT at 18z Thurs dropping to 1.13 inch PWAT by 00z Sat. AT LOWER LEVELS... Analysis showed a cold front across Srn MS and AL, connecting to a backdoor front from N FL into Atlc. This leaves a broad area of low pressure ahead of these fronts across Srn most FL counties and adjacent waters. MSAS shows a weak trough extending from backdoor front swwd to a weak surface low roughly 50 miles south of Destin. This backdoor front and trough were drifting swwd and helping to focus this afternoons storms. Farther upstream, high pressure was centered well north of the area and a high located in the central GOMEX. Under high to our N building swd, the backdoor front will move S into nrn most coastal waters this eve leaving drier air in its wake. Upstream, strong high beginning to build swd along Ern seaboard. This will push backdoor front S of local area but latest guidance slowing it down and keeping more moisture in area into Fri. then...NE flow and slightly cooler but noticeably drier air advecting across the region into the weekend. && .SHORT TERM...(TONIGHT through SUNDAY) The shortwave/front combination will keep storms over area til around midnight. Some will remain strong to possibly severe with locally heavy rainfall. Significant and progressive drying out begins on Fri but mainly felt Sat into Sun. Mildly cooler airmass from NE-SW so max temps inch down a couple of degrees each day, but especially over S/Cntrl GA. THIS EVENING...Likely to categorical POPs with locally heavy rain. added heavy rain, small hail and gusty winds to grids. TONIGHT...40-60% N-S mainly eve POP gradient. Some eve storms may be strong to isold severe. Lows upper 60s N to low 70s coast. FRIDAY...20-40% N-S pop gradient daytime, 10-30% NE-SW POP gradient. Expect locally gusty winds in wake of front. Highs around 90, Lows 65 north to low 70s coast. SATURDAY...10-20% pops. Highs mid 80s coast to upper 80s inland. Lows low 60s north to near 70 coast. SUNDAY...no pops. Highs mid to upper 80s. && .LONG TERM...(Sunday night through next Thursday) Deep layer ridging builds into the region along with a much drier airmass filtering in the mid to upper levels. The ridge begins to break down as a trough slides east from the northern Plains into the Mid-West. The axis of an east to west surface ridge will remain north of our CWA through most of the extended period providing a northeast to east low level flow. An isolated shower or thunderstorm is possible each day from either the panhandle or east coast sea breezes but should not be enough to mention in zones. Will only have silent 10% PoPs in grids. High temperatures will be near seasonal levels while min temps drop into the lower to mid 60s most areas at least through Tuesday before rebounding back to around 70 by mid week. && .AVIATION...thru 18z Brief MVFR and lcl IFR cigs/vsbys expected around any stronger storms and heavy showers thru 04z. MVFR cigs/vsbys possible toward sunrise all terminals. Otherwise, VFR conditions are expected through most of the TAF period. Scattered thunderstorms will be possible 16z-18z Fri with brief MVFR vsbys/cigs mainly ABY/TLH/VLD. && .MARINE... Winds and seas will begin to increase late tonight and Friday as a strong area of high pressure builds across the eastern CONUS. East winds and seas should occasionally reach exercise caution levels this Sat night, especially well offshore and during the late night and early morning hours. the Atlantic high will weaken beginning Sunday with winds falling below exercise caution levels. && .FIRE WEATHER... No fire weather concerns for the next few days. Much drier air will arrive for the weekend and we will have to monitor minimum relative humidity values closely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 91 66 89 64 / 50 30 10 10 10 Panama City 72 89 73 85 69 / 40 40 30 20 10 Dothan 69 91 66 88 63 / 50 20 10 10 10 Albany 69 89 66 87 62 / 60 20 10 10 0 Valdosta 67 91 65 87 63 / 60 20 10 10 10 Cross City 68 90 65 89 64 / 60 40 10 20 10 Apalachicola 71 87 67 87 70 / 40 40 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/HARRIGAN
Hazardous weather outlook, Jun 14, 4:08 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 508 AM EDT THU JUN 14 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 508 AM EDT THU JUN 14 2012 /408 AM CDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE...WITH WIND GUSTS IN THE 40 TO 60 MPH RANGE AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY...MAINLY IN NORTH FLORIDA. THESE STORMS ARE UNLIKELY TO BE SEVERE. ALMOST NO RAIN IS EXPECTED THIS WEEKEND AS MUCH DRIER AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED STRONG TO SEVERE STORMS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 14, 4:57 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT THU JUN 14 2012
GAZ120>122-142230-
RANDOLPH GA-QUITMAN GA-CLAY GA-
557 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CLAY...QUITMAN AND
RANDOLPH COUNTIES...
* UNTIL 630 PM EDT
AT 554 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES EAST OF GEORGETOWN...OR NEAR CROSSROADS...MOVING
SOUTHWEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3198 8503 3198 8496 3196 8496 3193 8491
3192 8481 3163 8494 3172 8513 3174 8512
3178 8514 3182 8513 3184 8515 3190 8514
3194 8508 3195 8509 3199 8505
TIME...MOT...LOC 2158Z 040DEG 11KT 3186 8500
15-HARRIGANSpecial weather statement, Jun 14, 5:00 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 PM EDT THU JUN 14 2012 FLZ010-142245- WASHINGTON FL- 500 PM CDT THU JUN 14 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WASHINGTON COUNTY IN THE FLORIDA PANHANDLE... * UNTIL 545 PM CDT AT 457 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF VERNON...OR NEAR SPRING HOLLOW...MOVING WEST AT 10 MPH. PEOPLE IN CENTRAL WASHINGTON COUNTY...INCLUDING THE CITY OF VERNON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3046 8582 3063 8587 3066 8563 3054 8558 TIME...MOT...LOC 2200Z 077DEG 10KT 3061 8562 17-GOULD
Local storm report, Jun 14, 5:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 ESE RICKS PLACE 31.77N 85.08W
06/14/2012 CLAY GA LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN NEAR HIGHWAY 39 IN
NORTHERN CLAY COUNTY.
&&
08-LAMERSLocal storm report, Jun 14, 5:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 SE OZARK 31.43N 85.62W
06/14/2012 DALE AL LAW ENFORCEMENT
A COUPLE REPORTS OF TREES LIMBS DOWN...BLOWN INTO POWER
LINES IN OZARK.
&&
08-LAMERSLocal storm report, Jun 14, 5:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
623 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG GILBERTS MILL 30.64N 85.49W
06/14/2012 WASHINGTON FL LAW ENFORCEMENT
TWO TREES BLOWN DOWN JUST IN WASHINGTON COUNTY FROM THE
WASHINGTON-JACKSON COUNTY LINE IN THE GILBERTS MILL AREA.
0605 PM TSTM WND DMG CARYVILLE 30.77N 85.81W
06/14/2012 WASHINGTON FL LAW ENFORCEMENT
TREES BLOWN INTO POWER LINES.
&&
08-LAMERSSpecial weather statement, Jun 14, 5:24 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT THU JUN 14 2012
FLZ008-010-108-142330-
CENTRAL WALTON FL-SOUTH WALTON FL-WASHINGTON FL-
524 PM CDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WALTON AND
WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 630 PM CDT
AT 520 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES WEST OF VERNON...OR NEAR NEW HOPE...MOVING WEST
AT 25 MPH.
PEOPLE IN CENTRAL WALTON AND SOUTHWESTERN WASHINGTON COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3069 8638 3070 8582 3046 8576 3041 8614
3047 8621 3047 8629 3044 8631 3041 8629
3043 8624 3041 8621 3038 8638 3040 8638
3040 8633 3046 8630 3046 8638
TIME...MOT...LOC 2224Z 077DEG 20KT 3062 8584
17-GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:57 PM CDT | Special Weather Statement | TAE | Houston | 33 min |
| Jun 14, 3:30 PM CDT | Special Weather Statement | TAE | Houston | 30 min |
| Jun 14, 3:37 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 23 min |
| Jun 14, 3:55 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 35 min |
| Jun 14, 4:28 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 62 min |
| Jun 14, 4:38 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 52 min |
| Jun 14, 4:54 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.